Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 9, NWS Hanford, CA

September 29, 2012

NWS Hanford, CA issued this red flag warning at Sep 29, 2012, 1:45 PM PDT. It took effect at Oct 1, 2012, 6:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2012, 1:45 PM PDT (20:45 UTC)
In effect from
Oct 1, 2012, 6:00 AM PDT
Expired
Oct 2, 2012, 6:00 PM PDT
In force
36 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS86 KHNX 292045
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
145 PM PDT SAT SEP 29 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT
TUESDAY EVENING...

.A DRY OFFSHORE FLOW WILL SET UP ACROSS CENTRAL CALIFORNIA INTO
EARLY NEXT WEEK AS A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER
THE AREA. THIS WILL PRODUCE VERY LOW RELATIVE HUMIDITIES IN THE
KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS.
FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND
POOR OVERNIGHT RECOVERIES IN HUMIDITY WILL INCREASE THE THREAT OF
WILDFIRE STARTS.

CAZ295-301100-
/O.UPG.KHNX.FW.A.0003.121001T1300Z-121003T0100Z/
/O.NEW.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
145 PM PDT SAT SEP 29 2012

...RED FLAG WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT
TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE
EXTREME SOUTHERN KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES WHICH IS
IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR
  AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA.

* WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT IN THE AFTERNOONS WITH
  POOR OVERNIGHT RECOVERIES.

* TEMPERATURES...HIGHS AT 5000 FEET IN THE 80S TO LOWER 90S. LOWS
  IN THE MID 50S TO LOWER 60S.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
8 follow-up statements
905 
WWUS86 KHNX 301100
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
400 AM PDT SUN SEP 30 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT
TUESDAY EVENING...

.A DRY OFFSHORE FLOW WILL SET UP ACROSS CENTRAL CALIFORNIA INTO
EARLY NEXT WEEK AS A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER
THE AREA. THIS WILL PRODUCE VERY LOW RELATIVE HUMIDITIES IN THE
KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS.
FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND
POOR OVERNIGHT RECOVERIES IN HUMIDITY WILL INCREASE THE THREAT OF
WILDFIRE STARTS.

CAZ295-302200-
/O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
400 AM PDT SUN SEP 30 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM
PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR
THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR
  AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA.

* WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT IN THE AFTERNOONS WITH 
  POOR OVERNIGHT RECOVERIES. 

* TEMPERATURES...HIGHS AT 5000 FEET IN THE 80S TO LOWER 90S. 
  LOWS IN THE MID 50S TO LOWER 60S. 

* LIGHTNING...NONE.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DCH

WEATHER.GOV/HANFORD
288 
WWUS86 KHNX 302159
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
259 PM PDT SUN SEP 30 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT HUMIDITY RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6
PM PDT TUESDAY EVENING FOR THE EXTREME SOUTHERN KERN COUNTY
MOUNTAINS... 

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH
TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR NIGHTTIME
HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY MOUNTAINS NEAR THE
GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY MOUNTAINS
ARE ALREADY CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE
THE FIRE DANGER.

CAZ295-011200-
/O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
259 PM PDT SUN SEP 30 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM
PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR
THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR
  AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA.

* WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS
  WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO
  NORTHWEST 5 TO 10 MPH.

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 TO 10 PERCENT BOTH MONDAY AND
  TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY.

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S.
  LOWS IN THE MID 50S TO LOWER 60S.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS
  WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS
  THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A
  THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

BEAN
802 
WWUS86 KHNX 011158
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
458 AM PDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT
HUMIDITY RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT TUESDAY
EVENING FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS...

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH
TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR NIGHTTIME
HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY MOUNTAINS NEAR
THE GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY
MOUNTAINS ARE ALREADY CRITICALLY DRY AND THE LOW HUMIDITIES WILL
INCREASE THE FIRE DANGER.

CAZ295-012300-
/O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
458 AM PDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT
TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE
EXTREME SOUTHERN KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR
  AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA.

* WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS
  WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO
  NORTHWEST 5 TO 10 MPH.

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 TO 10 PERCENT BOTH MONDAY AND 
  TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY. 

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. 
  LOWS IN THE MID 50S TO LOWER 60S. 

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS
  WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS
  THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A
  THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

DCH
967 
WWUS86 KHNX 012001
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
101 PM PDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT TUESDAY EVENING
FOR ALL OF THE KERN COUNTY MOUNTAINS...

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH
TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR
NIGHTTIME HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY
MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY
CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE
DANGER.

CAZ295-020500-
/O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
101 PM PDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF
THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS
  INCLUDING FRAZIER PARK...THE GRAPEVINE AREA...JAWBONE
  CANYON...WALKER PASS AND TEHACHAPI.

* WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS
  WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO
  NORTHWEST 10 TO 15 MPH.

* TIMING...THROUGH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT BOTH THIS
  AFTERNOON AND TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY.

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S.
  LOWS IN THE MID 50S TO LOWER 60S.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

DS
648 
WWUS86 KHNX 020427
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
927 PM PDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT TUESDAY EVENING
FOR ALL OF THE KERN COUNTY MOUNTAINS...

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH
TUESDAY. VERY LOW DAYTIME HUMIDITIES WITH POOR NIGHTTIME RECOVERY
IS EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS IN THE KERN
COUNTY MOUNTAINS ARE CRITICALLY DRY AND THE LOW HUMIDITIES WILL
INCREASE THE FIRE DANGER.

CAZ295-021400-
/O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
927 PM PDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF
THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 - KERN COUNTY MOUNTAINS.

* WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES
  AND CANYONS.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT WITH POOR
  OVERNIGHT RECOVERY.

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. 
  LOWS IN THE MID 50S TO LOWER 60S. 

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BINGHAM
418 
WWUS86 KHNX 021400
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
700 AM PDT TUE OCT 2 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT THIS EVENING
FOR ALL OF THE KERN COUNTY MOUNTAINS...

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO CENTRAL
CALIFORNIA THROUGH TODAY. VERY LOW DAYTIME HUMIDITIES WITH POOR
NIGHTTIME RECOVERY IS EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS
IN THE KERN COUNTY MOUNTAINS ARE CRITICALLY DRY AND THE LOW
HUMIDITIES WILL INCREASE THE FIRE DANGER.

CAZ295-022300-
/O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
700 AM PDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL
OF THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES 
  AND CANYONS. 

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT WITH POOR 
  OVERNIGHT RECOVERY. 

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. 
  LOWS IN THE MID 50S TO LOWER 60S. 

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$


JEB
274 
WWUS86 KHNX 022010
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
110 PM PDT TUE OCT 2 2012

...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR
OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT THIS EVENING FOR
ALL OF THE KERN COUNTY MOUNTAINS...

.A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW
WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO CENTRAL
CALIFORNIA THROUGH THIS AFTERNOON. VERY LOW DAYTIME HUMIDITIES
WITH POOR NIGHTTIME RECOVERY IS EXPECTED IN THE KERN COUNTY
MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE CRITICALLY DRY
AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER.

CAZ295-030100-
/O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
110 PM PDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL
OF THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES 
  AND CANYONS. 

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

DS
186 
WWUS86 KHNX 030046
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
546 PM PDT TUE OCT 2 2012

CAZ295-030200-
/O.EXP.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/
KERN COUNTY MOUNTAINS-
546 PM PDT TUE OCT 2 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING 
FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES 
FOR ALL OF THE KERN COUNTY MOUNTAINS...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 29, 9:28 AM PDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 29, 9:28 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
928 AM PDT SAT SEP 29 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN OVER THE REGION WITH GRADUALLY WARMING
TEMPERATURES THROUGH THE WEEKEND AND WARMING WILL CONTINUE INTO
EARLY NEXT WEEK WITH WELL ABOVE NORMAL TEMPERATURES SUNDAY THROUGH
WEDNESDAY.

&&

.UPDATE...
CLEAR AND DRY THIS MORNING. VISALIA PROFILER AND 12Z COASTAL
SOUNDINGS SHOW LITTLE CHANGE IN TEMPERATURE PROFILES. A FAST
MOVING WAVE WELL OFF THE BAJA COAST HAS BROUGHT A SURGE OF
SUBTROPICAL MOISTURE INTO THE SCAL COAST EARLY THIS MORNING. SOME
OF THE HIGH CLOUDS WILL PUSH INTO THE KERN COUNTY MOUNTAINS. BUT
EAST FLOW ALOFT SHOULD KEEP MUCH OF THE CLOUD COVER TOWARDS SCAL
AND OFFSHORE. SATELLITE DERIVE LIFTED INDEXES SHOW A MORE STABLE
AIRMASS OVER THE SIERRA. THUS CONVECTIVE THREAT IN THE SIERRA
SHOULD BE MINIMAL. NO UPDATES PLANNED THIS MORNING.

.DISCUSSION...
WELL LOOKS LIKE SUMMER WANTS TO HANG AROUND FOR ANOTHER WEEK OR
SO. TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH NEXT WEEK AS
RIDGE HOLDS IN OVER THE AREA. RAW MODEL GUIDANCE IS COMING IN A
BIT COOL AND IS LEANING MORE TOWARDS CLIMO IN THE EXTENDED. WE ARE
FINDING THAT THE WARMER BIAS CORRECTED GUIDANCE IS PROVIDING A
MUCH BETTER FORECAST FOR MAX AND MIN TEMPS OVER THE NEXT 7 DAYS.

THERE WERE SOME ISOLATED SHOWERS/THUNDERSTORMS ALONG THE SIERRA
CREST YESTERDAY AFTERNOON. CONFIDENCE IS LOW FOR MORE ACTIVITY
TODAY DUE TO LACK OF MOISTURE...HOWEVER THE LI'S ARE AROUND -4
WITH THE NAM AND THE GFS IS AROUND 0. COULD NOT FIND ANY MUCAPE
OVER THE AREA...SO HAVE LEFT IT OUT FOR TODAY.

COMBINATION OF HEAT AND LOW HUMIDITY HAS PROMPTED THE FIRE WEATHER
WATCH FOR A PORTION OF THE KERN COUNTY MOUNTAINS MONDAY MORNING
THROUGH TUESDAY AFTERNOON...DURING THE PEAK OF THE WARM SPELL.
FUELS ARE VERY DRY AND CONDITIONS WILL BE RIPE FOR POSSIBLE HUMAN
CAUSED FIRE STARTS. PLEASE TAKE EXTRA CAUTION WITH CAMPFIRES AND
BE CAREFUL WITH TOOLS AND EVEN PARKING CARS OVER DRY GRASS. ALL OF
THESE ACTIONS HAVE BEEN KNOWN TO START FIRES IN THE PAST.

&&

.AVIATION...
VFR CONDITIONS ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z
SUNDAY.

&&

.AIR QUALITY ISSUES...
ON SATURDAY SEPTEMBER 29 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 09-29      102:1992     63:1919     72:2010     43:1905
KFAT 09-30      101:2010     56:1894     71:2010     37:1950
KFAT 10-01      100:1987     65:1894     70:2010     39:1971
KBFL 09-29      105:1992     66:1919     72:2010     32:1908
KBFL 09-30      102:1978     69:1971     72:2010     40:1908
KBFL 10-01      103:1980     65:1912     77:2010     37:1908
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE GRAPEVINE IN THE CAZ095.

&&

PUBLIC...MV
AVN/FW...SANGER
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Sep 29, 10:45 AM PDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1045 AM PDT SAT SEP 29 2012

CAZ089>099-300600-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1045 AM PDT SAT SEP 29 2012

...RECORD TEMPERATURES POSSIBLE BEGINNING SUNDAY...

A STRONG UPPER LEVEL HIGH PRESSURE AREA WILL BUILD OVER CALIFORNIA
LATE SUNDAY AND MONDAY. THIS WILL COMBINE WITH AN INCREASING
OFFSHORE FLOW TO PUSH TEMPERATURES TO RECORD OR NEAR RECORD LEVELS
ACROSS THE CENTRAL CALIFORNIA INTERIOR.

HIGH TEMPERATURES SUNDAY IN THE SAN JOAQUIN VALLEY WILL BE IN THE
UPPER 90S...WITH A FEW SPOTS TOPPING OUT AT 100 DEGREES. ON
MONDAY...THE OFFSHORE FLOW WILL STRENGTHEN AND TEMPERATURES IN THE
SAN JOAQUIN VALLEY AND THE SURROUNDING FOOTHILLS ARE EXPECTED TO
RANGE FROM 98 TO 105 DEGREES. THE HOT WEATHER IS EXPECTED TO
PERSIST AT LEAST THROUGH WEDNESDAY.

EVEN IN THE MOUNTAINS HIGH TEMPERATURES WILL BE SUMMER LIKE...AND
RANGE FROM THE LOWER TO MID 90S AT 4000 FEET...TO THE 70S AT 8000
FEET.

NIGHTTIME TEMPERATURES IN THE LARGER CITIES COULD ALSO BE CLOSE TO
RECORD HIGH MINIMUMS. HOWEVER WITH A DRY AIRMASS IN PLACE AND
LONGER NIGHTS...MOST VALLEY AND LOWER FOOTHILL TEMPERATURES SHOULD
DROP INTO THE 60S AT NIGHT.

IT WILL NOT BE NOT QUITE AS HOT THURSDAY AND FRIDAY AS THE HIGH
PRESSURE AREA BEGINS TO WEAKEN...BUT IT STILL COULD BE WELL ABOVE
NORMAL.

SANGER

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.